Home

CDs & DVDs

Free Articles

Training

Self Help

Newsletter

Blog

Forum
Psychology forum home -> Depression -> Thinking about coming off MIRTAZAPINE, Tapering advice? This topic is locked: you cannot edit posts or make replies.

Thinking about coming off MIRTAZAPINE, Tapering advice?


Connect with Uncommon Knowledge

Depression Resources

 
Free Depression Learning Path

How Depression Works

Post-natal Depression (article)

Depression and Anxiety, the link (article)

Depression Recovery Program

Treating Depression with Hypnosis (ebook)

Storytelling CD

Discussion Forums


   Psychology

   Depression

   Anxiety and Panic Attacks

   Anger Management

   Addictions

   Eating Disorders

   Public Speaking

   Workplace Psychology

   Self Esteem and Confidence

   Relationships

   Hypnosis

   Practitioners' Lounge

   Emotional Intelligence

   Light Lounge

 


Bookmark and Share



 
Author Thread
drewmj
Junior Member


Joined: 10 Dec 2010
Posts: 30

Post Sat Jan 29, 2011 12:31 pm

Thinking about coming off MIRTAZAPINE, Tapering advice?    Reply with quote  

Hello, I have been on Mirtazapine for nearly 7 months and have just registered with a new gp who has said I could come off Mirtazapine because of all my problems with stomach and feeling faint.
I am down from 45mg to 15mg and have been for 2 weeks he said that I can just stop taking it without tapering but it wasn't nice dropping from 30 to 15 with severe nausea for 24 hrs but got through it.
The dr said well if you want to take 15mg alternate nights for 2 weeks then none or try and cut the tablet in half for 2 weeks then none.
So I have all these options and don't know which one to pick, has anyone tapered any of these options or have any experiences tapering?
Thanks
  
jurplesman
Super Member


Joined: 21 Jun 2004
Posts: 14148
Location: Sydney, Australia

Post Sun Jan 30, 2011 3:12 am

Re: Thinking about coming off MIRTAZAPINE, Tapering advice?    Reply with quote  

quote:
Originally posted by drewmj
Hello, I have been on Mirtazapine for nearly 7 months and have just registered with a new gp who has said I could come off Mirtazapine because of all my problems with stomach and feeling faint.
I am down from 45mg to 15mg and have been for 2 weeks he said that I can just stop taking it without tapering but it wasn't nice dropping from 30 to 15 with severe nausea for 24 hrs but got through it.
The dr said well if you want to take 15mg alternate nights for 2 weeks then none or try and cut the tablet in half for 2 weeks then none.
So I have all these options and don't know which one to pick, has anyone tapered any of these options or have any experiences tapering?
Thanks


If you took the drug for mood disorders, then getting off drugs is not necessarily solving the original problem for which you took the drug. Drugs mask symptoms without necessarily "curing" the mood disorder for which you were taking the drug.

If you want to withdraw gradually then go on the hypoglycemic diet while you withdraw gradually. See:

Depression is a Nutritional Disorder
drewmj
Junior Member


Joined: 10 Dec 2010
Posts: 30

Post Mon Jan 31, 2011 1:13 pm

   Reply with quote  

Hi, I have decided to cut the sol tab in half and take that for 2 weeks then possibly cut it into quarters then stop.
The problem is that I took 7.5mg last night and had insommia all night, nausea and stomach ache,no appetite, I hate not sleeping has anyone else experienced withdrawl from Mirtazapine?
drewmj
Junior Member


Joined: 10 Dec 2010
Posts: 30

Post Tue Feb 01, 2011 9:43 am

   Reply with quote  

Day 2 of withdrawl from 15mg to 7.5mg of Mirtazapine slept a little better then last night but still feel sick all the time and no appetite and stomachache, so I am going to take Domperidone to see if this helps.
Anyone else tapered from Mirtazapine before?
drewmj
Junior Member


Joined: 10 Dec 2010
Posts: 30

Post Thu Feb 03, 2011 12:19 pm

   Reply with quote  

Day 4 of reduction from 15mg to 7.5mg of Mirtazapine and still feel terrible constantly feeling sick,stomach cramps,fuzzy head and is definately upsetting my IBS.
I managed to get hold of my gp and we have agreed to go back to 15mg for another 2 weeks and then he will prescribe liquid form Mirtazapine so I can taper even more slowly.
The liquid form is made by one company here in the uk costing around 66 a bottle, luckily I just pay the prescription charge of 7.20 so it is definately worth it.
drewmj
Junior Member


Joined: 10 Dec 2010
Posts: 30

Post Fri Feb 18, 2011 9:46 am

   Reply with quote  

Hello, I am on day2 of reduction from mirtazapine I am now using the liquid form to taper slowly because of the withdrawls.
I am now taking 0.6ml/9mg this is my second day but I woke up with flu like symptoms and feel terrible.
Does anyone know whether the flu like symptoms is a side effect of mirtazapine or a allergy?
Thanks
jessicapuppy
Preferred Member


Joined: 26 Nov 2010
Posts: 661
Location: North East England

Post Mon Feb 21, 2011 11:15 pm

   Reply with quote  

My own experience is of self-tapering down from Seroxat many years ago, with disastrous results.
I am concerned that due to the other medical reasons you're coming off your tablets, but that you don't seem to have considered (or don't mention on here) taking up a different anti-depressant in its place.
Perhaps you are wanting to see if you can manage without medication all together, which is fair enough.
My own experience of withdrawal from different anti-depressants is that I had very bad symptoms, much as you describe, as I also did when starting the medication in the first place. I think that a more gradual approach is definitely the best way (the liquid), & you should work with your GP on a regular basis & tell him or her if you feel particularly poorly or are concerned. You may be suffering needlessly My own experience was 14 yrs ago & there are more products available these days which your GP may recommend to ease symptoms.
If at any point you don't feel like your GP is taking you seriously or listening properly, don't be afraid to get a second opinion.
drewmj
Junior Member


Joined: 10 Dec 2010
Posts: 30

Post Thu Feb 24, 2011 9:15 am

   Reply with quote  

Hi, I am now taking 0.5ml/7.5mg of Mirtazapine last night and I don't feel too bad this morning only a slight stomach ache but manageable.
I have also noticed since withdrawling slowly from Mirtazapine my mood has become great and I don't feel so drugged up.
Also I have noticed with the liquid form I haven't suffered from indigestion/heartburn like I did when I was taking the sol tab version.
I have decided not to go onto another antideppressant because I believe that I can beat this through eating a good diet and taking vitamins and CBT.
jessicapuppy
Preferred Member


Joined: 26 Nov 2010
Posts: 661
Location: North East England

Post Thu Feb 24, 2011 9:59 am

   Reply with quote  

Great that you're feeling much better. I hope you manage to beat things in the way that you want, but you shouldn't feel less of a person if you do need medication. After all, if you were diabetic (for example) you would take insulin if you needed it. Just because this is a condition of the mind, doesn't make it any less deserving of treatment to rectify it.
There is also the point of being on the right tablets for you. Everyone is different, & if you are feeling 'drugged up' after...say around 6 months, that suggests to me that they may not be the ones for you.
Anyway, I hope you manage without them at all. As long as you beat it, it doesn't really matter what method you use Very Happy
Stay positive!
  

This topic is locked: you cannot edit posts or make replies.

Jump to:  

Related topics
Why do I always feel so alone and worthless?
anyone know anything about prenatal depression???
How to change thinking styles?
Can anybody out there give me some advice?
Seroxat half life?
 

All times are GMT.
The time now is Fri Apr 18, 2014 3:15 am
  Display posts from previous:      




Psychology  

Powered by phpBB © 2001, 2005 phpBB Group